# SDR CALA0000132

- Difficulty date: February 3, 2000
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16893
- Make and model: Doug DC-9-82
- Aircraft serial: 49392
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer
- Condition: Dirty
- Location: Lt & Rt Pack
- Stage of operation: AP
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

THE FLIGHT ATTENDANT REPORTED A STRONG SMOKE SMELL IN THE AFT CABIN WHILE ON SHORT FINAL INTO EWR.  NO VISIBLE SMOKE WAS SEEN.  THE ODOR STOPPED AFTER LANDING.  IT WAS NOTED THAT ALL ICING SYSTEMS WERE OPERATING AND THE ODOR WAS DETECTED SHORTLY AFTER TAIL DEICE WAS SELECTED.  MAINTENANCE INSPECTED THE APU AND TAIL SECTION FOR LEAKS AND NONE WERE FOUND.  BOTH COALESCER BAGS WERE FOUND DIRTY.  THE COALESCER BAGS WERE REMOVED AND REPLACED.  BOTH ENGINES WERE RUN WITH ALL ICING SYSTEMS OPERATING AND NO SMOKE OR ODORS WERE OBSERVED.  THE PROBLEM COULD NOT BE DUPLICATED.
